Alert archive / Kentucky / Wind Advisories in 2010
Wind Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Nov 16, 2010, 6:11 PM EST for 20 counties in Kentucky. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2010, 6:11 PM EST (23:11 UTC)
- Expired
- Nov 16, 2010, 9:01 PM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Bell County, KY, Clay County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241 WWUS73 KJKL 162311 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 611 PM EST TUE NOV 16 2010 ...GUSTY TO BREEZY WINDS EXPECTED EARLY THIS EVENING... .BREEZY SOUTHWEST WINDS WILL SHIFT TO THE WEST LATER THIS EVENING BEHIND A PASSING COLD FRONT. WINDS ACROSS THE AREA WILL BE 15 TO 30 MPH SUSTAINED WITH GUSTS REACHING AS HIGH AS 50 MPH IN SOME AREAS. KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116- 170200- /O.CAN.KJKL.LW.Y.0007.000000T0000Z-101117T0200Z/ /O.NEW.KJKL.WI.Y.0002.101116T2311Z-101117T0200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE- OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE... MANCHESTER 611 PM EST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * BREEZY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE EARLY PART OF THE EVENING. SOUTHWEST WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 50 MPH EXPECTED. * WINDS OF THIS MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES AND LEAD TO MEDIUM SIZE LIMBS BEING BLOWN DOWN AS WELL AS BLOWING AROUND OF LOOSE OBJECTS SUCH AS GARBAGE CANS. IN ADDITION...WEEKLY ROOTED TREES ON WET GROUND OR WET STEEP TERRAIN COULD ALSO BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KYZ088-104-106-107-109-110-112-113-115-117>120-170200- /O.CON.KJKL.LW.Y.0007.000000T0000Z-101117T0200Z/ HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN... HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 611 PM EST TUE NOV 16 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * BREEZY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE FIRST PART OF THE EVENING. SOUTHWEST WINDS WILL BE SUSTAINED AT 15 TO 25 MPH WITH GUSTS AROUND 35 MPH EXPECTED. SOME ISOLATED GUSTS COULD REACH 45 MPH. * WINDS OF THESE MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES AND COULD LEAD TO SMALL LIMBS BEING BLOWN DOWN AS WELL AS BLOWING AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ SHALLENBERGER/JP
2 follow-up statements
321 WWUS73 KJKL 170201 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 901 PM EST TUE NOV 16 2010 ...GUSTY WINDS EXPECTED UNTIL SHORTLY AFTER MIDNIGHT TONIGHT... .BREEZY SOUTHWEST WINDS WILL SHIFT TO THE WEST LATER THIS EVENING BEHIND A PASSING COLD FRONT. WINDS ACROSS MOST OF THE AREA WILL BE 15 TO 25 MPH SUSTAINED WITH GUSTS REACHING AS HIGH AS 40 MPH IN SOME AREAS. KYZ044-050>052-058>060-069-080-085>087-108-111-114-116-170600- /O.CAN.KJKL.WI.Y.0002.000000T0000Z-101117T0200Z/ /O.EXB.KJKL.LW.Y.0007.000000T0000Z-101117T0600Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- LAUREL-WHITLEY-KNOX-BELL-WOLFE-LEE-OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...MANCHESTER 901 PM EST TUE NOV 16 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * BREEZY SOUTHWEST TO WEST WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND OR SHORTLY AFTER MIDNIGHT. SUSTAINED WINDS AT 15 TO 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH ARE EXPECTED. * WINDS OF THESE MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES AND COULD LEAD TO SMALL LIMBS BEING BLOWN DOWN AS WELL AS BLOWING AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ KYZ068-079-083-084-170315- /O.CAN.KJKL.WI.Y.0002.000000T0000Z-101117T0200Z/ ROCKCASTLE-PULASKI-WAYNE-MCCREARY- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO... WHITLEY CITY 901 PM EST TUE NOV 16 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SLACKENED BEHIND THE COLD FRONT. ALTHOUGH WIND GUSTS AS HIGH AS 25 MPH ARE POSSIBLE THROUGH LATE EVENING...WINDS WILL CONTINUE TO SLACKEN OVERNIGHT. $$ KYZ088-104-106-107-109-110-112-113-115-117>120-170600- /O.EXT.KJKL.LW.Y.0007.000000T0000Z-101117T0600Z/ HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN... HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 901 PM EST TUE NOV 16 2010 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY. * BREEZY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE FIRST PART OF THE EVENING. SOUTHWEST WINDS WILL BE SUSTAINED AT 15 TO 25 MPH WITH GUSTS AROUND 35 MPH EXPECTED. SOME ISOLATED GUSTS COULD REACH 45 MPH ON A FEW RIDGETOPS...ESPECIALLY THOSE AT ELEVATIONS ABOVE 2000 MPH. * WINDS OF THESE MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES AND COULD LEAD TO SMALL LIMBS BEING BLOWN DOWN AS WELL AS BLOWING AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ JP
971 WWUS73 KJKL 170338 CCA NPWJKL URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 901 PM EST TUE NOV 16 2010 ...GUSTY WINDS EXPECTED UNTIL SHORTLY AFTER MIDNIGHT TONIGHT... .BREEZY SOUTHWEST WINDS WILL SHIFT TO THE WEST LATER THIS EVENING BEHIND A PASSING COLD FRONT. WINDS ACROSS MOST OF THE AREA WILL BE 15 TO 25 MPH SUSTAINED WITH GUSTS REACHING AS HIGH AS 40 MPH IN SOME AREAS. KYZ044-050>052-058>060-069-080-085>087-108-111-114-116-170600- /O.CAN.KJKL.WI.Y.0002.000000T0000Z-101117T0200Z/ /O.EXB.KJKL.LW.Y.0007.000000T0000Z-101117T0600Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- LAUREL-WHITLEY-KNOX-BELL-WOLFE-LEE-OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...MANCHESTER 901 PM EST TUE NOV 16 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * BREEZY SOUTHWEST TO WEST WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND OR SHORTLY AFTER MIDNIGHT. SUSTAINED WINDS AT 15 TO 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH ARE EXPECTED. * WINDS OF THESE MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES AND COULD LEAD TO SMALL LIMBS BEING BLOWN DOWN AS WELL AS BLOWING AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ KYZ068-079-083-084-170315- /O.CAN.KJKL.WI.Y.0002.000000T0000Z-101117T0200Z/ ROCKCASTLE-PULASKI-WAYNE-MCCREARY- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO... WHITLEY CITY 901 PM EST TUE NOV 16 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SLACKENED BEHIND THE COLD FRONT. ALTHOUGH WIND GUSTS AS HIGH AS 25 MPH ARE POSSIBLE THROUGH LATE EVENING...WINDS WILL CONTINUE TO SLACKEN OVERNIGHT. $$ KYZ088-104-106-107-109-110-112-113-115-117>120-170600- /O.COR.KJKL.LW.Y.0007.000000T0000Z-101117T0600Z/ HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN... HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 901 PM EST TUE NOV 16 2010 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY. * BREEZY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE FIRST PART OF THE EVENING. SOUTHWEST WINDS WILL BE SUSTAINED AT 15 TO 25 MPH WITH GUSTS AROUND 35 MPH EXPECTED. SOME ISOLATED GUSTS COULD REACH 45 MPH ON A FEW RIDGETOPS...ESPECIALLY THOSE AT ELEVATIONS ABOVE 2000 FEET. * WINDS OF THESE MAGNITUDE WILL CAUSE ROUGH CHOP ON AREAS LAKES AND COULD LEAD TO SMALL LIMBS BEING BLOWN DOWN AS WELL AS BLOWING AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ JP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:40 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 16, 3:40 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 340 PM EST TUE NOV 16 2010 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY/...UPDATED AS OF 20Z THE COLD FRONT HAS MADE IT THROUGH MOST OF THE CWA. RADAR TREND SHOW 50 TO 60 DBZ RETURNS ASSOCIATED WITH THE FRONT AND ALSO BEHIND THE FRONT IN THE FORM OF INDIVIDUAL CELLS. THEREFORE...HAVE PUT THUNDER BACK INTO THE GRIDS FOR THIS EVENING. THE LOW IN CENTRAL KY CONTINUE TO TRACK NORTHEAST ALLOWING FOR STRONGER WINDS TO DEVELOP BEHIND AND AHEAD THE FRONT SO HAVE INCREASED THE WINDS IN THE GRIDS. BY TONIGHT...WRAP AROUND PRECIP WILL MOVE BACK INTO THE NORTHERN PARTS OF THE CWA SO WILL KEEP RAIN TONIGHT ACROSS THE AREA. WITH CLEARING CLOUDS AND A SATURATED GROUND...HAVE PUT FOG BACK INTO THE FORECAST TONIGHT IN THE VALLEYS AND ALONG THE RIDGES WITH THE LOW STRATUS LAYERS. BY 09Z TOMORROW MORNING THE LOW WILL LIFT NORTH OUT OF THE AREA WITH ALL PRECIP EXITING BY 12Z. DRYING PERIOD WILL BE SHORT WITH THE NEXT DISTURBANCE IMPACTING THE AREA WEDNESDAY NIGHT. .LONG TERM.../WEDNESDAY NIGHT THROUGH TUESDAY/...UPDATED DESPITE BEING LESS THAN 36 HOURS OUT THE MODELS CONTINUE TO HAVE TROUBLE WITH THE UPPER LEVEL DETAILS CONCERNING THE DEEP AND SHALLOW DIVING TROUGH INBOUND FROM THE PLAINS. THE GFS IS THE STRONGEST WITH THIS...BUT ALSO FASTER AND MORE OPEN. MEANWHILE...THE OTHER MODELS... NAM...GEM AND ECMWF...ARE WEAKER AND SLOWER. WILL SHY AWAY FROM THE GFS HERE AND FAVOR A BLEND OF THE OTHER CLUSTER OF MODELS. AS SUCH...THIS WAVE OPENS UP AND PASSES THROUGH THE DEEP SOUTH EARLY THURSDAY. BY EVENING...IT WILL HAVE PASSED AND THEN A LONG...GRADUAL BUILDING OF THE RIDGE FROM THE SOUTHERN PLAINS WILL COMMENCE. THE MODELS ARE IN GENERAL GOOD AGREEMENT THAT THIS RIDGE SETTLES OVER THE REGION THROUGH THE WEEKEND. THE RIDGE WILL BE STOUT ENOUGH TO KEEP ALL THE MINOR WAVES RIPPLING THROUGH THE WESTERLIES WELL OFF TO THE WEST AND NORTH OF KENTUCKY. A DEEPENING TROUGH OVER THE NORTHERN PLAINS AND WEST CENTRAL CANADA WILL FURTHER PUMP THE SOUTHEAST RIDGE INTO THE START OF THE NEW WEEK...PROVIDING WARM AND MAINLY DRY CONDITIONS. THE TROUGH TO THE NORTHWEST WILL START TO PIVOT CLOSER BY TUESDAY AND...AS A RESULT...A FEW OF ITS ASSOCIATED MINOR WAVES MAY BRUSH CLOSE ENOUGH TO HAVE AN IMPACT ON SENSIBLE WEATHER. WITH THE GENERAL AGREEMENT ON THE PATTERN HAVE FOLLOWED THE ECMWF MOST CLOSELY FOR WEATHER DETAILS. SENSIBLE WEATHER WILL FEATURE A COMPACT SFC LOW DARTING THROUGH THE LOWER OHIO VALLEY WEDNESDAY NIGHT AND DURING THE DAY THURSDAY. WITH THIS...EXPECT NUMEROUS TO SCATTERED SHOWERS TO MOVE INTO THE CWA BY DAWN AND WORK EAST ACROSS THE AREA...TAPERING TO JUST WIDELY SCATTERED SHOWERS BY AFTERNOON AS THE SFC LOW WEAKENS AND DISSIPATES. WITH THE QUICK DAMPENING OF THIS LOW...THE AIR MASS WILL NOT CHANGE MUCH IN ITS WAKE KEEPING CONDITIONS FAIRLY MILD AND NEGATING ANY RISK FOR A LINGERING SNOW SHOWER...EVEN AT THE HIGHEST TERRAIN. THIS LOW IS THEN REPLACED BY HIGH PRESSURE STRENGTHENING THROUGH THE NIGHT WITH SUPPORT FROM THE BUILDING RIDGE ALOFT. HIGH PRESSURE THEN HOLDS FORTH AND MODERATES THROUGH THE WEEKEND AS ANY FRONTAL BOUNDARIES AND CHANCES OF PCPN STAY WELL OFF TO THE NORTH AND WEST. THIS WILL RESULT IN A QUIET...DRY...AND WARM WEEKEND. LATER...MORE CLOUDS...MAINLY MID AND HIGH LEVEL...WILL WORK IN FROM THE NORTHWEST INTO THE FIRST PART OF THE NEW WORK WEEK. ALONG WITH THESE...AN APPROACHING FRONT WILL BRING THE CHANCE OF SHOWERS TO THE AREA...MAINLY NORTHWEST OF JKL...MONDAY INTO TUESDAY. HOWEVER... BARRING ANY REAL PUSH SOUTH BY THE DEVELOPING QUASI-STATIONARY FRONTAL BOUNDARY...THE CHANCES FOR PCPN WILL REMAIN IN THE SMALL CHANCE CATEGORY. FOR TEMPERATURES...FOLLOWED A BLEND OF THE INHERITED GRIDS AND THE MILDER MET NUMBERS INITIALLY BEFORE BLENDING THE EXISTING FORECAST WITH THE GUIDANCE FROM HPC. DID INCREASE THE TERRAIN ADJUSTMENTS THROUGH THE WEEKEND AS RIDGE TO VALLEY TEMPERATURE SPLITS WILL BECOME LARGER WITH THE SFC HIGH SHIFTING OFF THE SOUTHEAST. AS FOR POPS...ENDED UP CLOSE TO THE CONSENSUS MET/MAV GUIDANCE EARLY ON THEN KEPT THINGS DRY THROUGH THE WEEKEND BEFORE ENDING UP JUST SLIGHTLY BELOW THE MEX VALUES FOR MONDAY THROUGH TUESDAY. && .AVIATION.../18Z TO 18Z/ RAIN WILL CONTINUE TO IMPACT THE AREA CREATING REDUCED VISIBILITY IN RAIN AND MIST. LOW CEILINGS WILL ALSO BE PRESENT THROUGH THE EVENING AND INTO TONIGHT AS WELL. FRONTAL PASSAGE SHOULD OCCUR AROUND 00Z WITH WINDS SHIFTING TO THE WEST AND GUSTING TO NEAR 20 KNOTS IN SOME LOCATIONS. JKL...LOZ...AND SME WILL EXPERIENCE IFR CONDITIONS THROUGH THE EVENING WITH CONDITIONS CLEARING WEDNESDAY SHORTLY AFTER SUNRISE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SHALLENBERGER LONG TERM...GREIF AVIATION...SHALLENBERGER
Hazardous weather outlook, Nov 16, 4:35 PM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 435 PM EST TUE NOV 16 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-180045- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 435 PM EST TUE NOV 16 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SOUTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED INTO THE FIRST PART OF THE EVENING WITH WIND GUSTS TO 35 MPH POSSIBLE. SOME ISOLATED GUSTS COULD REACH 45 MPH. WINDS OF THIS SPEED CAN BE HAZARDOUS TO THOSE BOATING OR OUT ON THE AREA LAKES. THE WINDS ARE EXPECTED TO SETTLE DOWN A BIT IN THE HOURS FOLLOWING SUNSET. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM THIS EVENING. PATCHY DENSE FOG CAN BE EXPECTED TONIGHT IN THE VALLEYS AND RIDGETOPS. VISIBILITY WILL BE DOWN TO A QUARTER MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHALLENBERGER/GREIF
In the hours before
Special weather statement, Nov 16, 2:34 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 234 PM EST TUE NOV 16 2010 KYZ044-051-052-060-088-104-106>110-112-113-115-117-118-162015- FLEMING-ROWAN-BATH-ELLIOTT-MENIFEE-JOHNSON-MORGAN-MAGOFFIN-WOLFE- FLOYD-BREATHITT-KNOTT-PERRY-LESLIE-LETCHER-HARLAN- 234 PM EST TUE NOV 16 2010 ...A LINE OF SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 PM EST TUESDAY AFTERNOON... EASTERN FLEMING... ROWAN... EXTREME SOUTHEASTERN BATH... ELLIOTT... MORGAN... NORTHEASTERN MENIFEE... WESTERN JOHNSON... MAGOFFIN... SOUTHEASTERN WOLFE... WESTERN FLOYD... EASTERN BREATHITT... KNOTT... PERRY... EAST CENTRAL LESLIE... LETCHER AND EASTERN HARLAN. AT 233 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM WALLINGFORD TO BULAN TO SMILAX TO DIZNEY...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF FLEMINGSBURG TO HAZARD TO HYDEN TO 12 MILES EAST OF HARLAN...MOVING NORTHEAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YOCUM AROUND 240 PM EST...GORDON FORD AROUND 245 PM EST...WONNIE AROUND 250 PM EST...YELLOW MOUNTAIN AROUND 255 PM EST...WIN AROUND 300 PM EST... RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. WIND GUSTS MAY BE AS HIGH AS 55 MPH ON SOME OF THE RIDGETOPS ABOVE 2500 FEET. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Nov 16, 2:35 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 235 PM EST TUE NOV 16 2010 KYZ044-051-052-060-088-104-106>110-112-113-115-117-118-162015- FLEMING-ROWAN-BATH-ELLIOTT-MENIFEE-JOHNSON-MORGAN-MAGOFFIN-WOLFE- FLOYD-BREATHITT-KNOTT-PERRY-LESLIE-LETCHER-HARLAN- 235 PM EST TUE NOV 16 2010 ...A LINE OF SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 PM EST TUESDAY AFTERNOON... EASTERN FLEMING... ROWAN... EXTREME SOUTHEASTERN BATH... ELLIOTT... MORGAN... NORTHEASTERN MENIFEE... WESTERN JOHNSON... MAGOFFIN... SOUTHEASTERN WOLFE... WESTERN FLOYD... EASTERN BREATHITT... KNOTT... PERRY... EAST CENTRAL LESLIE... LETCHER AND EASTERN HARLAN. AT 233 PM EST...INTENSE SHOWERS AND POSSIBLY A FEW EMBEDDED THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM WALLINGFORD TO BULAN TO SMILAX TO DIZNEY...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF FLEMINGSBURG TO HAZARD TO HYDEN TO 12 MILES EAST OF HARLAN...MOVING NORTHEAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YOCUM AROUND 240 PM EST...GORDON FORD AROUND 245 PM EST...WONNIE AROUND 250 PM EST...YELLOW MOUNTAIN AROUND 255 PM EST...WIN AROUND 300 PM EST... RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...POSSIBLE CLOUD TO GROUND LIGHTNING AND SMALL HAIL IN THESE AREAS. WIND GUSTS MAY BE AS HIGH AS 55 MPH ON SOME OF THE RIDGETOPS ABOVE 2500 FEET. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Nov 16, 3:03 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 303 PM EST TUE NOV 16 2010 KYZ104-106-107-109-110-113-118>120-162045- ELLIOTT-JOHNSON-MARTIN-MORGAN-MAGOFFIN-FLOYD-PIKE-KNOTT-LETCHER- 303 PM EST TUE NOV 16 2010 ...A LINE OF INTENSE SHOWERS AND POSSIBLE EMBEDDED THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EST TUESDAY AFTERNOON... EASTERN ELLIOTT... EAST CENTRAL MORGAN... JOHNSON... MARTIN... EASTERN MAGOFFIN... FLOYD... PIKE... EASTERN KNOTT AND EASTERN LETCHER. AT 300 PM EST...A LINE OF INTENSE SHOWERS AND POSSIBLE EMBEDDED THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 26 MILES NORTH OF BRUIN TO ESTILL TO DREW TO 9 MILES SOUTHEAST OF EOLIA...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF GRAYSON TO 13 MILES NORTHEAST OF HINDMAN TO 6 MILES EAST OF HINDMAN TO 13 MILES SOUTHEAST OF WHITESBURG...MOVING NORTHEAST AT AROUND 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WITTENSVILLE AND PAINTSVILLE AROUND 305 PM EST...PRESTONSBURG AND WILLIAMSPORT AROUND 310 PM EST...WHITEHOUSE AROUND 315 PM EST...PIKEVILLE AND WELLS AROUND 320 PM EST...ELKHORN CITY AND ZEBULON AROUND 325 PM EST...PHELPS AND SOUTH WILLIAMSON AROUND 330 PM EST. RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND POSSIBLE CLOUD TO GROUND LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Nov 16, 3:47 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 347 PM EST TUE NOV 16 2010 KYZ119-120-162115- MARTIN-PIKE- 347 PM EST TUE NOV 16 2010 ...A LINE OF INTENSE SHOWERS AND POSSIBLE EMBEDDED THUNDERSTORMS EXITING THE BIG SANDY REGION TO AFFECT THE FOLLOWING COUNTIES THROUGH 415 PM EST TUESDAY AFTERNOON... EASTERN MARTIN AND EASTERN PIKE. AT 343 PM EST...A LINE OF INTENSE SHOWERS AND POSSIBLE EMBEDDED THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF INEZ TO KIMPER TO TOONERVILLE...MOVING NORTHEAST AT AROUND 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TURKEY CREEK AND SOUTH WILLIAMSON AROUND 350 PM EST...PHELPS AND PAW PAW AROUND 355 PM EST...WOODMAN AROUND 400 PM EST... RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND POSSIBLE CLOUD TO GROUND LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Nov 16, 5:51 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 551 PM EST TUE NOV 16 2010 KYZ087-088-115-117-118-162330- PERRY-LESLIE-LETCHER-HARLAN-BELL- 551 PM EST TUE NOV 16 2010 ...AN AREA OF SHOWERS AND EMBEDDED STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EST TUESDAY EVENING... SOUTHEASTERN PERRY... SOUTHEASTERN LESLIE... SOUTHWESTERN LETCHER... HARLAN AND EAST CENTRAL BELL. AT 550 PM EST...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED 7 MILES SOUTHEAST OF CUBAGE...OR 15 MILES SOUTHWEST OF HARLAN...MOVING NORTHEAST AT AROUND 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MARTINS FORK AROUND 555 PM EST...PEEPACE STORE AROUND 600 PM EST...MERNA AROUND 605 PM EST...SHORT TOWN AROUND 610 PM EST...SHIELDS AROUND 615 PM EST... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING. JP
Special weather statement, Nov 16, 5:58 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 558 PM EST TUE NOV 16 2010 KYZ044-051-052-060-106-162315- FLEMING-ROWAN-BATH-MENIFEE-MORGAN- 558 PM EST TUE NOV 16 2010 ...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EST TUESDAY EVENING... FLEMING... ROWAN... NORTHWESTERN BATH... NORTHWESTERN MORGAN AND EXTREME NORTHEASTERN MENIFEE. AT 558 PM EST...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF FAIRVIEW TO PEBBLE TO WALTZ TO COGSWELL...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF CYNTHIANA TO 9 MILES NORTH OF OWINGSVILLE TO 8 MILES NORTH OF MOREHEAD TO 6 MILES SOUTHWEST OF MOREHEAD...MOVING NORTHEAST AT AROUND 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GODDARD AROUND 605 PM EST...HALDEMAN AROUND 610 PM EST...FOXPORT AROUND 615 PM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:35 PM EST | Lake Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 8 hr |
| Nov 16, 6:22 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Knott, Letcher, Perry, Pike | 38 min |
Nearby
Wind Advisories in Kentucky, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.